Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A maximal function characterization of the Hardy space for the Gauss measure


Authors: Giancarlo Mauceri, Stefano Meda and Peter Sjögren
Journal: Proc. Amer. Math. Soc. 141 (2013), 1679-1692
MSC (2010): Primary 42B30, 42B35; Secondary 42C10
DOI: https://doi.org/10.1090/S0002-9939-2012-11443-1
Published electronically: November 2, 2012
MathSciNet review: 3020855
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An atomic Hardy space $ H^1(\gamma )$ associated to the Gauss measure $ \gamma $ in $ \mathbb{R}^n$ has been introduced by the first two authors. We first prove that it is equivalent to use $ (1,r)$- or $ (1,\infty )$-atoms to define this $ H^1(\gamma )$. For $ n=1$, a maximal function characterization of $ H^1(\gamma )$ is found. In arbitrary dimension, we give a description of the nonnegative functions in $ H^1(\gamma )$ and use it to prove that $ L^p(\gamma )\subset H^1(\gamma )$ for $ 1<p\le \infty $.


References [Enhancements On Off] (What's this?)

  • 1. A. Carbonaro, G. Mauceri and S. Meda, $ H^1$ and $ BMO$ on certain measured metric spaces, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 8 (2009), no. 3, 543-582. MR 2581426 (2010j:42025)
  • 2. A. Carbonaro, G. Mauceri and S. Meda, $ H^1$ and $ BMO$ for certain locally doubling metric measure spaces of finite measure, Colloq. Math. 118 (2010), 13-41. MR 2600517 (2011b:42034)
  • 3. A. Carbonaro, G. Mauceri and S. Meda, Comparison of spaces of Hardy type for the Ornstein-Uhlenbeck operator, Potential Anal. 33 (2010), 85-105. MR 2644215 (2011k:42045)
  • 4. D.-C. Chang, S. G. Krantz and E. M. Stein, $ H^p$ theory on a smooth domain in $ \mathbb{R}^n$ and elliptic boundary value problems, J. Funct. Anal. 114 (1993), 286-347. MR 1223705 (94j:46032)
  • 5. R. Coifman, Y. Meyer and E.M. Stein, Some new function spaces and their applications to harmonic analysis, J. Funct. Anal. 62 (1985), 304-335. MR 791851 (86i:46029)
  • 6. R. R. Coifman and G. Weiss, Extensions of Hardy spaces and their use in analysis, Bull. Amer. Math. Soc. 83 (1977), 569-645. MR 0447954 (56:6264)
  • 7. O. Dragicevic and A. Volberg, Bellman functions and dimensionless estimates of Littlewood-Paley type, J. Oper. Theory 56 (2006), 167-198. MR 2261616 (2007g:42023)
  • 8. E. B. Fabes, C. Gutiérrez and R. Scotto, Weak type estimates for the Riesz transforms associated with the Gaussian measure, Rev. Mat. Iberoamericana 10 (1994), 229-281. MR 1286476 (95m:42023)
  • 9. L. Forzani and R. Scotto, The higher order Riesz transforms for Gaussian measure need not be weak type (1,1), Studia Math. 131 (1998), 205-214. MR 1644460 (99h:42034)
  • 10. J. García-Cuerva, G. Mauceri, P. Sjögren and J.L. Torrea, Higher order Riesz operators for the Ornstein-Uhlenbecksemigroup, Potential Anal. 10 (1999), 379-407. MR 1698617 (2000j:42024)
  • 11. J. García-Cuerva, G. Mauceri, P. Sjögren and J.L. Torrea, Spectral multipliers for the Ornstein-Uhlenbeck semigroup, J. Anal. Math. 78 (1999), 281-305. MR 1714425 (2000m:42015)
  • 12. J. García-Cuerva, G. Mauceri, S. Meda, P. Sjögren and J. L. Torrea, Functional calculus for the Ornstein-Uhlenbeck operator, J. Funct. Anal. 183 (2001), no. 2, 413-450. MR 1844213 (2002d:47023)
  • 13. J. García-Cuerva, G. Mauceri, S. Meda, P. Sjögren and J.L. Torrea, Maximal operators for the Ornstein-Uhlenbeck semigroup, J. London Math. Soc. 67 (2003), 219-234. MR 1942422 (2003k:47048)
  • 14. R.F. Gundy, Sur les transformations de Riesz pour le semigroupe d'Ornstein-Uhlenbeck, C. R. Acad. Sci. Paris Sci. Ser. I Math. 303 (1986), 967-970. MR 877182 (88c:60108)
  • 15. C. E. Gutiérrez, C. Segovia and J. L. Torrea, On higher order Riesz transforms for Gaussian measures, J. Fourier Anal. Appl. 2 (1996), 583-596. MR 1423529 (98m:42017)
  • 16. C. E. Gutiérrez and W. Urbina, Estimates for the maximal operator of the Ornstein-Uhlenbeck semigroup, Proc. Amer. Math. Soc. 113 (1991), no. 1, 99-104. MR 1068123 (92a:42023)
  • 17. C. E. Gutiérrez, On the Riesz transforms for Gaussian measures, J. Funct. Anal. 120 (1994), 107-134. MR 1262249 (95c:35013)
  • 18. W. Hebisch, G. Mauceri and S. Meda, Holomorphy of spectral multipliers of the Ornstein-Uhlenbeck operator, J. Funct. Anal. 210 (2004), 101-124. MR 2052115 (2005g:47024)
  • 19. L. Liu and D. Yang, Characterizations of BMO associated with Gauss measures via commutators of local fractional integrals, Israel J. Math. 180 (2010), 285-315. MR 2735067 (2011k:42049)
  • 20. L. Liu and D. Yang, BLO spaces associated with the Ornstein-Uhlenbeck operator, Bull. Sci. Math. 132 (2008), 633-649. MR 2474485 (2010c:42045)
  • 21. J. Maas, J. van Neerven and P. Portal, Conical square functions and non-tangential maximal functions with respect to the Gaussian measure, Publ. Mat. 55 (2011), no. 2, 313-341. MR 2839445
  • 22. J. Maas, J. van Neerven and P. Portal, Whitney coverings and the tent spaces $ T^{1,q}(\gamma )$ for the Gaussian measure, arXiv:1002.4911v1 [math.FA], to appear in Ark. Mat.
  • 23. R. A. Macías and C. Segovia, A decomposition into atoms of distributions on spaces of homogeneous type, Adv. in Math. 33 (1979), 271-309. MR 546296 (81c:32017b)
  • 24. G. Mauceri and S. Meda, BMO and $ H^1$ for the Ornstein-Uhlenbeck operator, J. Funct. Anal. 252 (2007), 278-313. MR 2357358 (2008m:42024)
  • 25. G. Mauceri, S. Meda and P. Sjögren, Sharp estimates for the Ornstein-Uhlenbeck operator, Ann. Sc. Norm. Sup. Pisa, Classe di Scienze, Serie V, 3 (2004), n. 3, 447-480. MR 2099246 (2005j:47042)
  • 26. G. Mauceri, S. Meda and P. Sjögren, Endpoint estimates for first-order Riesz transforms associated to the Ornstein-Uhlenbeck operator, Rev. Mat. Iberoam. 28 (2012), no. 1, 77-91. MR 2904131
  • 27. T. Menárguez, S. Pérez and F. Soria, The Mehler maximal function: a geometric proof of the weak type 1, J. London Math. Soc. (2) 61 (2000), 846-856. MR 1766109 (2001i:42029)
  • 28. P. A. Meyer, Transformations de Riesz pour le lois Gaussiennes, Springer Lecture Notes in Mathematics 1059 (1984), 179-193. MR 770960 (86i:60150)
  • 29. B. Muckenhoupt, Hermite conjugate expansions, Trans. Amer. Math. Soc. 139 (1969), 243-260. MR 0249918 (40:3159)
  • 30. S. Pérez, The local part and the strong type for operators related to the Gauss measure,
    J. Geom. Anal. 11 (2001), no. 3, 491-507. MR 1857854 (2002h:42027)
  • 31. S. Pérez and F. Soria, Operators associated with the Ornstein-Uhlenbeck semigroup, J. London Math. Soc. 61 (2000), 857-871. MR 1766110 (2001i:42030)
  • 32. G. Pisier, Riesz transforms: a simpler analytic proof of P. A. Meyer's inequality, Springer Lecture Notes in Mathematics 1321 (1988), 485-501. MR 960544 (89m:60178)
  • 33. P. Sjögren, On the maximal function for the Mehler kernel, in Harmonic Analysis, Cortona, 1982, Springer Lecture Notes in Mathematics 992 (1983), 73-82. MR 729346 (85j:35031)
  • 34. E.M. Stein, Harmonic Analysis. Real variable methods, orthogonality and oscillatory integrals, Princeton Math. Series No. 43, Princeton, N.J., 1993. MR 1232192 (95c:42002)
  • 35. W. Urbina, On singular integrals with respect to the Gaussian measure, Ann. Sc. Norm. Sup. Pisa, Classe di Scienze, Serie IV, 17 (1990), no. 4, 531-567. MR 1093708 (92d:42010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 42B30, 42B35, 42C10

Retrieve articles in all journals with MSC (2010): 42B30, 42B35, 42C10


Additional Information

Giancarlo Mauceri
Affiliation: Dipartimento di Matematica, Università di Genova, via Dodecaneso 35, 16146 Genova, Italia
Email: mauceri@dima.unige.it

Stefano Meda
Affiliation: Dipartimento di Matematica e Applicazioni, Università di Milano-Bicocca, via R. Cozzi 53, 20125 Milano, Italy
Email: stefano.meda@unimib.it

Peter Sjögren
Affiliation: Mathematical Sciences, University of Gothenburg, Box 100, S-405 30 Gothenburg, Sweden — and — Mathematical Sciences, Chalmers University of Technology, SE-412 96 Gothenburg, Sweden
Email: peters@chalmers.se

DOI: https://doi.org/10.1090/S0002-9939-2012-11443-1
Keywords: Gaussian measure, Gaussian Hardy space, maximal function, atomic decomposition
Received by editor(s): February 10, 2011
Received by editor(s) in revised form: September 7, 2011
Published electronically: November 2, 2012
Additional Notes: This work was partially supported by PRIN 2009 “Analisi Armonica”.
Communicated by: Michael T. Lacey
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society